Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 13, 2021Flagler County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 13, 2021, 3:44 PM EDT for Flagler County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 3:44 PM EDT (19:44 UTC)
Expired
Jun 13, 2021, 4:30 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 131 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS82 KMLB 131944
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
344 PM EDT Sun Jun 13 2021
 
FLZ041-141-132030-
Coastal Volusia FL-Inland Volusia FL-
344 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AND 
NORTHEAST VOLUSIA COUNTY UNTIL 430 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ormond Beach, Pierson, Ormond-By-the-Sea, Lake George and Ormond
Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8107 2928 8101 2927 8115 2936 8115
      2934 8142 2926 8142 2925 8163 2929 8165
      2932 8168 2933 8166 2938 8145 2940 8143
      2939 8142 2935 8142 2937 8116 2941 8116
      2943 8110
TIME...MOT...LOC 1943Z 277DEG 17KT 2937 8156 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:13 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 13, 11:13 AM EDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1113 AM EDT Sun Jun 13 2021

.UPDATE...
An earlier start to convection this morning than yesterday.
Scattered showers are currently moving across northern parts of east
central Florida, mainly from Orlando northward, moving eastward
around 15 to 20 mph. Additional showers and lightning storms have
formed north of Tampa along the west coast of Florida, and are moving
eastward around 15 mph. These additional showers and storms are
expected to move across the local area from northern Osceola
county northward through the morning. Current model guidance
shows 2 potential rounds of convection today. The first round will
be this morning, mainly impacting areas from northern Brevard and
northern Osceola northward as the upper-level trough digs south
and the stationary boundary slowly moves closer to the Space
Coast. The second round is expected in the afternoon and will
persist through early evening, mainly impacting the coast and
across the north as collisions between outflow boundaries from
previous storms and the sea breeze occur. Timing of convection
this afternoon may be a little tricky, but for now the model
guidance is indicating from 2 PM to 8 PM will be the likeliest
times for storms. Forecast soundings show PW values of 1.8-2.0
inches, with a fairly moist mid layer across the north, and lower
PW values (1.5-1.7 inches) and a fairly dry mid layer across the
south, further indicating the main areas for convection will be
across the north today. Main impacts from storms today will be
heavy rain, frequent cloud- to- ground lightning, gusty winds up
to 45 mph, and small hail.

Another warm day for east central Florida with afternoon highs in
the low 90s under partly to mostly cloudy skies. Overnight lows will
be in the low to mid 70s under mostly cloudy skies.

&&

.Aviation... Scattered showers and lightning storms this morning,
mainly from MCO northward. Included a Tempo group starting 14/16Z
for 3SM TSRA first starting at KLEE and then moving eastward through
time. Brief MVFR ceilings this morning as a broad cu deck is
filtering down from the north, mainly from TIX northward. Winds
today will be SW 5-10 KT, with a sea breeze developing late across
coastal terminals before veering once again to the SW around 5 KT
overnight. A second round of showers and storms expected this
afternoon, starting around 18Z. Included Tempo groups around 22Z for
3SM TSRA for all TAF sites. VFR conditions outside of convection.

&&

.Marine...
Scattered showers this morning, mainly from Brevard northward as the
upper-level trough digs south and the stationary boundary slowly
moves closer to the Space Coast. Current buoy 41009 observations
show seas are 2 ft with winds around 12KT. Another round of showers
and storms are expected this afternoon, with cell movement from the
west, moving eastward around 15-20KT. Winds will be S/SW around 10
KT this morning before backing to S/SSE around 12 KT from Brevard
southward as the sea breeze develops this afternoon. Winds will then
veer back to S/SW overnight and decrease to around 10KT. Seas are
expected to remain 2-3ft through today and overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  92  72  89  72 /  60  40  70  30
MCO  92  74  90  73 /  70  30  70  30
MLB  93  74  90  74 /  50  40  70  30
VRB  94  73  91  73 /  40  30  70  30
LEE  90  75  87  75 /  60  30  70  30
SFB  92  74  90  74 /  70  40  70  30
ORL  92  76  90  75 /  70  30  70  30
FPR  94  72  91  73 /  40  20  70  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Kelly
Hazardous weather outlook, Jun 13, 11:00 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1100 AM EDT Sun Jun 13 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard
County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-Indian River-
Okeechobee-St. Lucie-Martin-Coastal Volusia-Southern Lake-Northern
Brevard-
1100 AM EDT Sun Jun 13 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
An earlier start to scattered lightning storms today as they move
East around 20 mph across east central Florida from late this
morning through the afternoon. The primary threats in the stronger
storms will be gusty winds up to 50 mph, frequent lightning strikes
and heavy rain. If threatening weather approaches or thunder is
heard, seek shelter in an enclosed building or automobile. Picnic
shelters and porches offer no protection from the dangers of
lightning.

.FLOOD IMPACT...
Storms will be capable of producing torrential downpours of 1 to
2 inches in a 60 to 90 minute period, which may produce ponding or
temporary poor drainage flooding of poorly drained roads, urban
and low lying areas. Flooding is also possible over areas where
training of thunderstorms occur.

.EXCESSIVE HEAT IMPACT...
Peak heat index values between 102 and 104 degrees is forecast over
much of east central Florida. Remember to drink plenty of water and
take frequent breaks from spending time outside for prolonged
periods of time.

.RIP CURRENT IMPACT...
There is a moderate risk for life-threatening rip currents at all
Central Florida Atlantic beaches.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts to around 45 knots on
inland lakes, as well as the intracoastal and nearshore Atlantic
waters today. Boaters should watch for storms approaching from the
west.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered-to-numerous thunderstorms are forecast each afternoon
and early evening, with the activity increasing in coverage today
into early next week. A few stronger storms will be possible each
day, with cloud-to-ground lightning strikes, gusty winds and
torrential downpours. Offshore moving storms will also pose a
threat for locally higher winds and seas to mariners. A moderate
risk of rip currents will also continue.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate is needed.

SK

In the hours before

Local storm report, Jun 13, 2:19 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
219 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND GST     4 SSE MIMS              28.63N 80.81W
06/13/2021  M42 MPH          AMZ552             FL   MESONET

            WEATHERFLOW SITE XPAR AT PARRISH PARK NEAR TITUSVILLE
            MEASURED A PEAK WIND GUST OF 36KT/42MPH FROM THE WEST.

&&

KR
Local storm report, Jun 13, 2:31 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
231 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             3 SE ORLANDO INTERNATIO 28.40N 81.28W
06/13/2021  M0.75 INCH       Orange             FL   PUBLIC

            PUBLIC REPORTS HAIL UP TO PENNY SIZE AT THE USTA NATIONAL
            CAMPUS IN LAKE NONA.

&&

KR
Local storm report, Jun 13, 2:38 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
238 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     2 S CAPE CANAVERAL      28.37N 80.60W
06/13/2021  M52 MPH          Brevard            FL   MESONET

            WEATHERFLOW SITE XCCO AT THE COCOA BEACH PIER MEASURED A
            PEAK WIND GUST OF 45KT/52MPH FROM THE ENE.

&&

KR
Local storm report, Jun 13, 3:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
306 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 WNW COCOA             28.38N 80.77W
06/13/2021                   Brevard            FL   FIRE DEPT/RESCUE

            COCOA FD REPORTED ROOF DAMAGE TO SEVERAL HOMES ALONG
            COCOA BAY BLVD., IN COCOA.

&&

KR
Local storm report, Jun 13, 3:13 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
313 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND GST     4 W INDIALANTIC         28.10N 80.64W
06/13/2021  M42 MPH          Brevard            FL   ASOS

            MEASURED THUNDERSTORM WIND GUST 36 KNOTS/42 MPH OUT OF
            THE NORTHWEST AT THE MELBOURNE AIRPORT.

&&

JCP
Special weather statement, Jun 13, 3:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
344 PM EDT Sun Jun 13 2021

FLZ041-141-132030-
Coastal Volusia FL-Inland Volusia FL-
344 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AND
NORTHEAST VOLUSIA COUNTY UNTIL 430 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ormond Beach, Pierson, Ormond-By-the-Sea, Lake George and Ormond
Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8107 2928 8101 2927 8115 2936 8115
      2934 8142 2926 8142 2925 8163 2929 8165
      2932 8168 2933 8166 2938 8145 2940 8143
      2939 8142 2935 8142 2937 8116 2941 8116
      2943 8110
TIME...MOT...LOC 1943Z 277DEG 17KT 2937 8156

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:15 PM EDTSpecial Marine WarningMLB3 hr
Jun 13, 12:37 PM EDTSpecial Weather StatementMLBVolusia38 min
Jun 13, 1:04 PM EDTSpecial Weather StatementMLBOrange26 min
Jun 13, 1:21 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola24 min
Jun 13, 1:36 PM EDTSpecial Weather StatementMLBSeminole54 min
Jun 13, 1:41 PM EDTSevere Thunderstorm WarningMLBOrange11 min
Jun 13, 1:51 PM EDTSpecial Weather StatementMLBOsceola39 min
Jun 13, 2:17 PM EDTSpecial Weather StatementMLBBrevard, Osceola43 min
Jun 13, 2:24 PM EDTSpecial Marine WarningMLB81 min
Jun 13, 2:35 PM EDTSevere Thunderstorm WarningMLBBrevard40 min
Jun 13, 3:46 PM EDTSpecial Marine WarningMLB59 min
Jun 13, 4:00 PM EDTSpecial Weather StatementMLBLake45 min
Jun 13, 4:26 PM EDTSpecial Weather StatementMLBVolusia49 min
Jun 13, 4:37 PM EDTSpecial Marine WarningMLB53 min
Jun 13, 5:02 PM EDTSpecial Weather StatementMLBLake43 min
Jun 13, 5:18 PM EDTSpecial Weather StatementMLBSeminole, Volusia42 min
Jun 13, 5:23 PM EDTAreal Flood AdvisoryMLBOkeechobee112 min
Jun 13, 5:33 PM EDTSpecial Weather StatementMLBOrange42 min
Jun 13, 7:19 PM EDTSpecial Marine WarningMLB31 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.